Just wondering because I've heard of some adverse medication stigmas... So will the brain continue to normally release natural Serotonin after discontinuing Zoloft?
Are there negative permanent reactions to Zoloft in the brain while using it&after discontinuing it?
Added 6 Aug 2012:
My doctor gave it to me for anxiety and he thinks I had an eating disorder therefore I have compulsive behaviors with exercise and my food...but I really don't. I just like running, and I'm just a picky eater. I did used to purge sometimes, but I don't do that anymore.Anyways, I am trying to lose a few more pounds though before my college classes commence so I can focus then on academics, and I noticed that when I took zoloft for a few days that I lost a ton more weight with it. I want to if it's ok to take zoloft, even though I never really needed it, without it causing any sort of brain damages.
Added 6 Aug 2012:
Can I take it for just two-three weeks and then stop safely?
7 Aug 2012
Now, if you are depressed, and do in fact need help, Zoloft can do just that, help you. As was mentioned however it will not fix the depression or make it go away for good. Once stopping the medication you'll simply be right were you started. This is why therapy is a great option in combination with medications if you can afford it or if your health insurance covers it. Therapy can help make the depression go away for good.
There are a variety of urban legends that have surrounded SSRI type meds, and as far as I know, all of them are completely false. Even when numbers are put together in statistical formats, while it may at first appear to be very compelling evidence that these types of drugs can do great harm to an individual, you have to remember that it is well beyond easy to take two completely irrelevant items, pair them up, and say ah-ha!
If you do in fact need help, you really should go and get help. In the end you have to weigh out the risk vs. benefit senario. Is it going to do you more good or more harm. If you're truly worried about the newer SSRI type medications, then perhaps take a look at the older TCA's. They don't have any such speculations attached to them at all, and in fact work just as well as do the newer medications. The only problem with them is the fact that if you take to many (try to kill yourself), you can OD. This has been a worry for doctors in the past, and is one of the primary reasons why SSRI's are utilized. They are generally considered to be safer. When it really comes down to it, there is no proof for any of the negative speculations made on SSRI type meds, and are most likely the product of completely false urban legends. Suicide rates have also been proven to be totally unaffected by TCA's vs. SSRI's. If someone wants to really end their life, that person will find a way.
The only drug that WILL mess up your seritonin for good would be MDMA. MDMA squeezes out tons of seritonin into the body, and over time you more or less run out of this needed chemical. SSRI's, SNRI's, TCA's work completely differently. They make the seritonin work more effectively, allowing for the neurons in the body to better utilize this chemical vs. without the antidepressant.
All in all, don't worry about what you've heard, see a doctor, ask the questions that are of concern to you, and they will be able to answer your questions better than a friend of a friend of a friend who knows someone who... Doctors work with tons and tons of patients, and they have first hand experience in regards to the outcome of these medications. If everyone who took their prescribed meds became even sicker than when they first arrived, the doctor would not utilize the med (in fact many track the results on a graph in the computer, giving them first hand data that they know to be absolutely true).
I hope that this is of some help to you!
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have cerebral cavernous malformation of the brain and brain stem. I have had brain surgery in 2011. I had one temporal and two on my frontal ...
1 answer • 8 Feb 2014
I take an Aromatase Inhibitor (AI) for stage one breast cancer. I could not tolerate the low estrogen and the brain fog so I take Zoloft and Vyvance ...
1 answer • 27 Apr 2014
I started zoloft a week ago and it's given me weird side effects, like muscle weakness, insomnia, I can't eat and brain fog. When should I ...
6 answers • 18 Oct 2014
I have no allergies and am middle aged. Was placed on Zoloft and after 10 days broke out into hives and a rash. Was then placed on steroids and after ...
3 answers • 21 Oct 2014